Document Type

Article

Publication Date

2009

Publication Title

Discrete Mathematics

First Page

3173

Last Page

3184

DOI

http://dx.doi.org/10.1016/j.disc.2008.09.014

Abstract

A graph GG is collapsible if for every even subset X⊆V(G)X⊆V(G), GG has a subgraph ΓΓ such that G−E(Γ)G−E(Γ) is connected and the set of odd-degree vertices of ΓΓ is XX. A graph obtained by contracting all the non-trivial collapsible subgraphs of GG is called the reduction of GG. In this paper, we characterize graphs of diameter two in terms of collapsible subgraphs and investigate the relationship between the line graph of the reduction and the reduction of the line graph. Our results extend former results in [H.-J. Lai, Reduced graph of diameter two, J. Graph Theory 14 (1) (1990) 77–87], and in [P.A. Catlin, Iqblunnisa, T.N. Janakiraman, N. Srinivasan, Hamilton cycles and closed trails in iterated line graphs, J. Graph Theory 14 (1990) 347–364].

Rights

This is a pre-print version of this article. The version of record is available at Elsevier.

NOTE: this version of the article is pending revision and may not reflect the changes made in the final, peer-reviewed version.

Share

COinS